Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 36, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 6, 2006, 5:31 PM CDT for Tulsa County, Oklahoma. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 5:31 PM CDT (22:31 UTC)
- Expired
- Apr 6, 2006, 6:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 5:57 PM CDT | HAIL 0.75 | Sperry, OK | |
| Apr 6, 6:02 PM CDT | HAIL 1 | 3 E Skiatook, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 1:26 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KTSA 062231 TORTSA OKC143-062300- /O.NEW.KTSA.TO.W.0036.060406T2231Z-060406T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 531 PM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * TORNADO WARNING FOR... TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 600 PM CDT * AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTHWEST OF SKIATOOK...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLLINSVILLE. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3642 9602 3625 9601 3631 9581 3643 9581 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 6, 5:22 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 6, 5:22 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT THU APR 6 2006
.MESOSCALE UPDATE...
THE CELLS OVER SOUTHEAST OSAGE COUNTY ARE A CYCLONIC
AND ANTICYCLONIC SPLIT PAIR. THE ANTICYCLONIC CELL
WILL MOVE ACROSS THE BARTLESVILLE AS A PROLIFIC HAIL
PRODUCER. SR-HELICITY IN ADVANCE OF THIS CELL HAS
GONE TO -250 M2/S2...SO A AN ANTICYCLONIC TORNADO IS
NOT TOTALLY OUT OF THE QUESTION. SPOTTERS IN THE
BARTLESVILLE ARE WILL NEED TO REVERSE TYPICAL
STRATEGY AND MONITOR THE NORTH SIDE OF THIS CELL.
THE REFLECTIVITY APPENDAGE ON THE SOUTH SIDE OF THIS
CELL IS A FALSE HOOK RESULTING FROM A PRECIPITATION
CASCADE.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 8 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
OKZ066-OKZ067.
AR...NONE.
&&Hazardous weather outlook, Apr 6, 1:45 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT THU APR 6 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 144 PM CDT THU APR 6 2006 ...TORNADO AND SEVERE THUNDERSTORM OUTBREAK EXPECTED LATE TODAY AND EARLY TONIGHT... ...TORNADO AND SEVERE THUNDERSTORM WATCHES IN PLACE FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... ...RED FLAG WARNING FOR MUCH OF EASTERN OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ONSET...AFTER 4PM. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST AND WEST-CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...ACTIVITY INCREASING AFTER 3PM. FIRE WEATHER DANGER. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA. ONSET...AFTER 3PM. DISCUSSION... SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A DRY LINE THAT WILL MOVE ACROSS EASTERN OKLAHOMA LATE THIS AFTERNOON AND THIS EVENING AND INTO NORTHWEST ARKANSAS TONIGHT. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE AND WIND PROFILES ALOFT FAVORABLE FOR SUPERCELL STORMS. BOTH MOISTURE AND WIND FIELDS WILL FURTHER IMPROVE ACROSS NORTHEAST OKLAHOMA AND INTO NORTHWEST AND WEST-CENTRAL ARKANSAS TONIGHT TO SUPPORT TORNADOES...WITH A RISK OF STRONG TORNADOES. IN ADDITION TO THE TORNADO RISK...THE MOST INTENSE SUPERCELLS WILL PRODUCE VERY LARGE HAIL...PERHAPS TO SOFTBALL SIZE AND STORM WIND GUSTS TO 90 MPH. BEHIND THE DRY LINE FIRE WEATHER CONDITIONS WILL RAPIDLY DETERIORATE WITH A RISK THAT ANY FIRES THAT OCCUR COULD SPREAD QUICKLY OUT OF CENTRAL. SEE THE RED FLAG WARNING FROM THIS OFFICE FOR DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE AREA THIS AFTERNOON AND TONIGHT. EMERGENCY MANAGERS ACROSS THE AREA SHOULD MAKE FINAL CHECKS ON COMMUNICATIONS EQUIPMENT...ENSURE EMERGENCY POWER SYSTEMS ARE READY AND POSITIONS SPOTTERS EARLY AS STORM MOTIONS WILL BE RAPID. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AS THE UPPER STORM SYSTEM PASSES OVERHEAD. THERE MAY BE SOME HAIL RISK WITH THESE STORMS. THE FIRE WEATHER THREAT WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA. THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 6, 12:59 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT THU APR 6 2006
OKZ053-061815-
CHOCTAW OK-
1259 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 1259 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES EAST OF SPENCERVILLE...MOVING NORTHEAST AT 45 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Apr 6, 1:15 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT THU APR 6 2006
ARZ020-061830-
FRANKLIN AR-
115 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF ALTUS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...
ALTUS...WATALULA...MOUNTAIN TOP AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 6, 3:42 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT THU APR 6 2006
OKZ049-075-076-062115-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
342 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
LE FLORE...LATIMER AND PUSHMATAHA
AT 342 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TUSKAHOMA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...BENGAL...WHITESBORO
...TALIHINA...HODGEN...SUMMERFI ELD...HEAVENER...FANSHAWE...
WISTER...TUSKAHOMA...KIAMICHI AND ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 6, 4:37 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 2 S RALSTON 36.47N 96.73W
04/06/2006 E0.75 INCH PAWNEE OK PUBLIC
0345 PM HAIL GRAINOLA 36.94N 96.65W
04/06/2006 E0.88 INCH OSAGE OK PUBLIC
0349 PM TORNADO 12 WNW HOMINY 36.48N 96.59W
04/06/2006 OSAGE OK AMATEUR RADIO
LOCATION APPROXIMATE WITH A BRIEF TOUCHDOWN
0352 PM HAIL TALIHINA 34.75N 95.05W
04/06/2006 E0.75 INCH LE FLORE OK LAW ENFORCEMENT
0420 PM HAIL 3 W PANAMA 35.17N 94.73W
04/06/2006 E1.00 INCH LE FLORE OK AMATEUR RADIO
&&
JBMLocal storm report, Apr 6, 5:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL VAN BUREN 35.44N 94.35W
04/06/2006 E0.75 INCH CRAWFORD AR PUBLIC
0435 PM HAIL 3 S SILVER CITY 36.05N 96.49W
04/06/2006 E0.25 INCH CREEK OK PUBLIC
0440 PM HAIL VAN BUREN 35.44N 94.35W
04/06/2006 E0.88 INCH CRAWFORD AR BROADCAST MEDIA
&&
JBMLocal storm report, Apr 6, 5:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 S SILVER CITY 36.05N 96.49W
04/06/2006 E0.75 INCH CREEK OK PUBLIC
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:31 AM CDT | Red Flag Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 18 hr |
| Apr 6, 3:31 AM CDT | Wind Advisory | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more | 18 hr |
| Apr 6, 10:38 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 52 min |
| Apr 6, 11:22 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 53 min |
| Apr 6, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 55 min |
| Apr 6, 3:44 PM CDT | Tornado Warning | TSA | Osage | 46 min |
| Apr 6, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Apr 6, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 52 min |
| Apr 6, 4:30 PM CDT | Tornado Warning | TSA | Osage, Washington | 30 min |
| Apr 6, 4:55 PM CDT | Tornado Warning | TSA | Osage, Washington | 35 min |
| Apr 6, 5:21 PM CDT | Tornado Warning | TSA | Osage, Washington | 24 min |
| Apr 6, 5:46 PM CDT | Tornado Warning | TSA | Nowata, Rogers, Washington | 44 min |
| Apr 6, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Tulsa, Wagoner | 49 min |
| Apr 6, 6:03 PM CDT | Tornado Warning | TSA | Okmulgee, Tulsa, Wagoner | 42 min |
| Apr 6, 6:25 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 65 min |
| Apr 6, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 56 min |
| Apr 6, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 40 min |
| Apr 6, 6:49 PM CDT | Tornado Warning | TSA | Mayes | 26 min |
| Apr 6, 6:53 PM CDT | Tornado Warning | TSA | Pittsburg | 37 min |
Nearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.